Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Convergence of adaptive discontinuous Galerkin methods
HTML articles powered by AMS MathViewer

by Christian Kreuzer and Emmanuil H. Georgoulis PDF
Math. Comp. 87 (2018), 2611-2640 Request permission

Corrigendum: Math. Comp. 90 (2021), 637-640.


We develop a general convergence theory for adaptive discontinuous Galerkin methods for elliptic PDEs covering the popular SIPG, NIPG and LDG schemes as well as all practically relevant marking strategies. Another key feature of the presented result is, that it holds for penalty parameters only necessary for the standard analysis of the respective scheme. The analysis is based on a quasi-interpolation into a newly developed limit space of the adaptively created non-conforming discrete spaces, which enables us to generalise the basic convergence result for conforming adaptive finite element methods by Morin, Siebert, and Veeser [A basic convergence result for conforming adaptive finite elements, Math. Models Methods Appl. Sci., 2008, 18(5), 707–737].
Similar Articles
Additional Information
  • Christian Kreuzer
  • Affiliation: Fakultät für Mathematik, Ruhr-Universität Bochum, Universitätsstrasse 150, D-44801 Bochum, Germany
  • MR Author ID: 833122
  • ORCID: 0000-0003-2923-4428
  • Email:
  • Emmanuil H. Georgoulis
  • Affiliation: Department of Mathematics, University of Leicester, University Road, Leicester, LE1 7RH, United Kingdom; and Department of Mathematics, School of Applied Mathematical and Physical Sciences, National Technical University of Athens, Zografou 157 80, Greece
  • Email:
  • Received by editor(s): December 13, 2016
  • Received by editor(s) in revised form: June 27, 2017
  • Published electronically: February 26, 2018
  • Additional Notes: The research of Christian Kreuzer was supported by DFG research grant KR 3984/5-1.
    Emmanuil H. Georgoulis acknowledges support by the Leverhulme Trust.
  • © Copyright 2018 American Mathematical Society
  • Journal: Math. Comp. 87 (2018), 2611-2640
  • MSC (2010): Primary 65N30, 65N12, 65N50, 65N15
  • DOI:
  • MathSciNet review: 3834679